| Model Number |
H749NTR180 |
| Medical Device Problem Codes |
Difficult to Insert (1316); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Perforation of Vessels (2135)
| Date of Event |
07/15/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional information received on 28jul2020 included hospital details and patient 3 mensio file.Additional information received on 05aug2020: the definition of atp is peripheral angioplasty and was performed with a 7 and 9 mm balloon.After 24 hours the patient was stable.The procedure was not completed because the lotus sheath could not be accessed in the iliac artery.The artery ruptured after attempting to raise the lotus through the implanted stent.Additional clarification was received from bsc 20-aug-2020 for the use of the term "dissection" in the event description.The term dissection in the event description refers to the intentional incision make by clinician to insert the devices.Where the event description mention 'rupture' this is the perforation damage which is analysed as part of this complaint report.Investigation findings: the product was not returned for review at the time of this report being completed.The device is not available for investigation and examination.It was therefore not possible to carry out any dimensional, functional, visual or microscopic examination on the device.Therefore, the primary as reported classifications of lotus patient vessel perforation and the secondary as reported classifications of introducer sheath difficulty/unable to withdraw device through sheath cannot be confirmed.Following the investigation conclusion, the compliant analysed classification is assigned as lotus product not returned complaint unable to confirm.A review of the manufacturing documentation for lot# 0000007302 and all of its subcomponents was completed and found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies.As of (b)(6) 2020, when the review was completed, there were no other complaint associated with lot number 0000007302, for the as reported primary classification as lotus patient vessel perforation.There is no other complaint associated with lot number 0000007302, for the as reported secondary classification as lotus introducer sheath difficult unable to insert.From the information available, there is no evidence present to indicate that the device was not used per the directions for use/product label.Following a review of the risk documentation and information available, no updates are required to the risk documentation for the lotus introducer set device.There is no indication of a potential processing or design failure associated with this complaint.The compliant is deemed reportable.Upon above information, escalation is required to quality management team.Vessel perforation is an anticipated procedural complication and are known physiological effect of the procedure as noted within the instructions for use.A review was conducted by (b)(6) medical clinician and concluded that this is an access site injury that was caused by the difficulty inserting the sheath.It is most likely this was due to underlying patient disease/issues since it sounds like this was an open exposure insertion attempt.It is possible that the vessels were small which would have contributed and might be why they elected an open rather than percutaneous access.The probable investigation conclusion code assigned to this complaint is 'known inherent risk of device' defined as 'reported adverse event known and documented in the labelling (including both short or long term known complications or adverse reactions)'.There is no evidence of a potential processing, design or use failure associated with this complaint.Based on the above conclusion, no further escalation or corrective action is required at this time.
Event or Problem Description
The following complaint event description was received at (b)(6) medical; event description: product name: lotus.Reference: lis-s, lot number: 0000007302, date of knowledge of the claim by complainant: 7/20/20.Event information: at the time of implantation, the right femoral access was considered the most suitable.Once the dissection was done, an attempt was made to upload the lotus introducer but was unsuccessful.The artery had to be repaired because when the introducer was removed, it was damaged.It is decided to go on the left side.After dissection an attempt is made to climb the lotus.Failing to do so, smaller dilators are used to make way.A 14 fr and 18 fr introducer from medtronic is used.When the lotus is still unable to ascend, an atp is performed with 7 and 9 mm balls.When continuing without the possibility of accessing, a stent was placed with the intention of maintaining the diameter of the artery that had been able to expand, when attempting to raise the lotus, the artery ruptured and consequently 2 lined stents.Once the artery is repaired, the procedure is terminated.It is important to note that from the time the official report was received (which recommended checking the accesses with the medical team) until the day of the implant, contact was maintained with the implantation team, which confirmed via e-mail on may 11 that access right it was workable for the lotus introducer.Return: no number of units: no client: siprotec sa physician information: dr (b)(6) / private community hospital.The upn of the lotus is as follows: h749ntr180 the patient was stable 24 hours after the procedure, which was when we consulted the implant team.Event date: (b)(6) 2020.